On Kodaira energy and adjoint reduction of polarized manifolds. (English) Zbl 0766.14027

The author classifies polarized complex \(n\)-folds \((M,L)\) (respectively their Sommese second reduction \((M'',A))\) when \(n\geq 5\) (respectively \(n=4)\) and \(-\kappa\varepsilon(M,L)\geq n=3\). Here, \(\kappa\varepsilon(M,L)\) denotes the Kodaira energy, defined by: \(- \kappa\varepsilon(M,L)=\text{Inf}\{t\in\mathbb{Q}\mid \kappa(M,K_ M+tL)\geq 0\}\).
The case \(n\geq 6\) was settled by Beltrami and Sommese (the author precizes their result), but the cases \(n=4\) and 5 need a special analysis, since many new possibilities appear. This classification allows the author to check the spectrum and the fibration conjectures in that range. For example, when \(n=5\) and \(-\kappa\varepsilon(M,L)\geq 2\), then \(-\kappa\varepsilon(M,L)\) is one of the following: \(6,5,4,3,{5\over 2},{7\over 3},2\).


14J10 Families, moduli, classification: algebraic theory
32C15 Complex spaces
14M05 Varieties defined by ring conditions (factorial, Cohen-Macaulay, seminormal)
14J15 Moduli, classification: analytic theory; relations with modular forms
Full Text: DOI EuDML


[1] [B] L. Badescu,On ample divisors, Nagoya Math. J.86 (1982), 155–171 · Zbl 0445.14002
[2] [BFS] M. C. Beltrametti, M. L. Fania and A. J. Sommese,On the adjunction theoretic classification of projective varieties, Math. Ann.290 (1991), 31–62 · Zbl 0712.14029
[3] [BS] M. C. Beltrametti and A. J. Sommese,On the adjunction theoretic classification of polarized varieties, preprint · Zbl 0762.14005
[4] [BSW] M. C. Beltrametti, A. J. Sommese and J. A. Wiśniewski,Results on varieties with many lines and their application to adjunction theory, preprint
[5] [F1] T. Fujita,On polarized manifolds whose adjoint bundles are not semipositive, in ”Algebraic Geometry; Sendai 1985,” Advanced Studies in Pure Math.,10, 1987, pp. 167–178
[6] [F2]–,Remarks on quasi-polarized varieties, Nagoya Math. J.115 (1989), 105–123 · Zbl 0699.14002
[7] [F3]–,On Del Pezzo fibrations over curves, Osaka J. Math.27 (1990) 229–245 · Zbl 0715.14030
[8] [F4] T. Fujita,On singular Del Pezzo varieties, in ”Algebraic Geometry; Proc. L’Aquila 1988,” Lecture Notes in Math. (Springer), 1417, 1990, pp. 117–128
[9] [F5] T. Fujita, ”Classification Theories of Polarized Varieties,” London Math. Soc. Lecture Note Series 155, Cambridge Univ. Press, 1990 · Zbl 0743.14004
[10] [F6] T. Fujita,Remarks on Kodaira energy of quasi-polarized varieties, in preparation
[11] [G] R. Goren,Characterization and algebraic deformations of projective space, J. Math. Kyoto Univ.8 (1968), 41–47 · Zbl 0213.47802
[12] [I] P. Ionescu,Generalized adjunction and applications, Math. Proc. Cambridge Phil. Soc.99 (1986), 457–472 · Zbl 0619.14004
[13] [KMM] Y. Kawamata, K. Matsuda and K. Matsuki,Introduction to the minimal model problem, in ”Algebraic Geometry; Sendai 1985,” Advanced Studies in Pure Math.,10, 1987, pp. 283–360
[14] [KO] S. Kobayashi and T. Ochiai,Characterizations of complex projective spaces and hyperquadrics, J. Math. Kyoto Univ.13 (1973), 31–47 · Zbl 0261.32013
[15] [M1] S. Mori,Threefolds whose canonical bundles are not numerically effective, Ann. of Math.116 (1982), 133–176 · Zbl 0557.14021
[16] [M2]–,Flip theorem and the existence of minimal models for 3-folds, Journal of AMS1 (1988), 117–253 · Zbl 0649.14023
[17] [S] A. J. Sommese,On the adjunction theoretic structure of projective varieties, in ”Complex Analysis and Algebraic Geometry; Proc. Göttingen 1985”, Lecture Notes in Math. (Springer),1194, 1986, pp. 175–213
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.